MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.(expiry date: 10/2020).
 
Event or Problem Description
It was reported during an angioplasty procedure, the drug coated balloon allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the returned sample analysis confirms a ¿u¿ shaped material rupture at the location of the distal marker band on the inner lumen.The ¿u¿ shaped material rupture flap was accordioned.The ¿u¿ shaped material rupture was approximately 1 mm wide and 1 mm in length.A kink was present immediately distal to the strain relief of the catheter¿s hub.It was reported the health care professional (hcp) used a contralateral approach from the right groin with a 7 french terumo pinnacle introducer sheath over an 018 gladius guidewire to treat the calcified target lesion in the superficial femoral artery (sfa).Reportedly, the hcp prepared the target lesion with jetstream atherectomy.It is unknown if the target lesion was predilated after the atherectomy.After lesion preparation, the lutonix dcb was advanced to the target lesion, and connected to a basixtouch indeflator, filled with a solution of isovue, heprin, and saline.The hcp reportedly inflated the lutonix dcb for the first time to 12 atmospheres (atms) and allegedly it rupture while treating the target lesion.The hcp removed the lutonix dcb entirely through the introducer sheath.The hcp completed the procedure with another lutonix dcb and an additional stellarex device.Therefore, the returned sample analysis does provide reasonable evidence of the occurrence of a material rupture, but prevents the identification of a root cause(s).Labeling review: instructions for use states in section 8 " potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.Section 5.4 device use/ procedure precautions states: predilatation with uncoated pta catheter is required prior to use of lutonix catheter always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter.Section 12.6 use of lutonix catheter step 4 states: while the balloon is fully deflated and under negative pressure, advance the dcb through the introducer sheath and over the wire to the site.Section 3 states the safety and effectiveness of lutonix catheter have not been established for treatment in cerebral, carotid, coronary or renal vasculature.H10: d4 (expiry date: 10/2020), g4, h6 (method: 4109, 4110).H11: h6(method, results & conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10027151
Report Number3006513822-2020-00014
Device Sequence Number11526339
Product Code ONU
UDI-Device Identifier00801741177569
UDI-Public(01)00801741177569
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813042204F
Device Lot NumberGFCY1054
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1